• rubio's Avatar

    rubio started following

  • rubio's Avatar

    rubio asked a questionBreast Cancer

    Neuropathy..How Long after chemo does it last?

    28 answers
    • Connielt's Avatar
      Connielt

      My oncologist nor the nurses ever explained the vast side affects of chemo nor the numbness to my feet, hands and my imbalances or the blackened feet affect. My nails are about to fall off too. I always thought that cancer victims were extensively counciled but I never witness that. If I didn't persue my issues I wouldn't know. I am thinking of making an appt with Nuerologist to find out how best to deal with my issues. I've been in remission since April 25th and thought I would be a lot better by now.

      about 1 year ago
    • papabill's Avatar
      papabill

      Connielt,

      Saw your posting today relative to your chemo-induced neuropathy. I am over 4 years post-chemo and still have the neuropathy in my feet and fingers. I was told by my oncologist at that time that for some the neuropathy can diminish after about one year. After that, if no improvement, most probably will be a life-long condition. I tried taking specific supplements that were to potentially off-set the neuropathy; specifically alpha-lopeic acid and a series of b-vitamins along with folic acid. I tried them for several years and for me no avail. I then tried acupuncture, again no improvement. But, there have been studies that have shown that in some these do work. Yes, you are so early in post-treatment so you just might be one of the ones that will find that spontaneous relief within the first year or so. But, certainly do consult with your neurologist and gain input as to any suggestions made; ask about the supplements and acupuncture too. You may learn something the rest of us do not yet know and can pass along valuable input. You are right, one must advocate for themselves. As they say, chemo is the gift that keeps on giving. Keep the faith.

      about 1 year ago
    • Jessicagebo0's Avatar
      Jessicagebo0

      My friend had chemo and compketeted chemo in Oct 2017, he still has severe tingling and numbness in his hands and feet. He takes 300 mg of gabepentin a day with no relief. Any suggestions for him

      4 months ago
  • rubio's Avatar

    rubio shared an experience

    Drug or Chemo Therapy

  • rubio's Avatar

    rubio shared an experience

    Other Care

  • rubio's Avatar

    rubio shared an experience

    Loss

  • rubio's Avatar

    rubio shared an experience

    Side Effects (Hot flashes)